Tornadoes · United States · Iowa · 2010
EF1 tornado, Philby to Germantown, Iowa, June 25, 2010
From Philby to Germantown, this EF1 tornado ran 3.3 miles across O'Brien County on June 25, 2010, touching down at 11:42 PM CDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 25, 2010
- Touchdown
- 11:42 PM CDT (04:42 UTC)
- Lifted
- 11:52 PM CDT (04:52 UTC)
- On the ground
- 10 minutes
- Path length
- 3.3 miles (5.3 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- O'Brien County
- Touchdown point
- 42.970, -95.780
- Lift-off point
- 42.940, -95.730
- Record number
- 1006252242-01
What the Weather Service recorded
Thunderstorms produced tornadoes, one that caused considerable damage and at least two injuries along a 14 mile path, along with damaging winds, in northwest Iowa during the evening of June 25th.
A tornado caused no reported damage.
A tornado damaged the roof of a home and tore the chimney off, and destroyed a machine shed on the same property. The tornado also blew down several trees and blew a trampoline into a tree. The tornado also caused an unknown amount of crop damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the tornado touched down at Jun 25, 9:50 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 25, 9:50 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 950 PM CDT FRI JUN 25 2010 .DISCUSSION... WAVE MOVING THRU MN ALFT KICKED OFF CONVECTION THRU NERN CWA LATE AFTN...WHICH HAS BEEN DROPPING THRU MN AND NOW INTO NW IA. AS WAVE CONTINUES TO PUSH E...SHUD SEE LESS AND LESS BACKBUILDING AS LLJ CONTINUES TO VEER. IN THE MEANTIME...AREA WL CONTINUE TO FEED ON INSTABILITY AS SINKS SWRD...AND WL STILL HAVE TO WATCH STORMS FOR SEVERITY HEADING SWRD AS IN AREA OF HIGH 0-1 KM SHEAR ALG WRN FLANK. MUST CUT SHORT FOR SVR OPERATIONS. /CHAPMAN && .AVIATION... VFR CONDS ARE EXPECTED TO PERSIST AT ALL TAF SITES THROUGH TOMORROW AFTN. A FEW TSRA MAY DEVELOP ALONG A WARM FRONT WHICH WILL SET UP IN EAST CENTRAL SOUTH DAKOTA LATE TMRW MORNING...SO HAVE ADDED THIS POSSIBILITY IN AT KHON AND KFSD TMRW AFTN. OTHERWISE...LIGHT AND VARIABLE WINDS TONIGHT WILL BECOME EASTERLY NORTH OF THE BNDRY...AND WINDS WILL BECOME STRONGER AND SOUTHERLY TO THE SOUTH OF THE BNDRY DURING THE AFTN. /LAFLIN && .PREV DISCUSSION... STORM DEVELOPMENT SEEMS TO BE PRIMED FOR VERY LATE THIS AFTN FROM SWRN MN TO N AND E OF FCST AREA...WITH SOME DVLPMNT BACK TO THE S AND W ERY THIS EVE. PARAMETERS STILL LOOK RIPE FOR SEVERE STORMS OVER THAT FAR NERN CRNR AND EXPECT THEY WILL BCM SVR QUICKLY AND WE WILL HAVE TO BE READY FOR QUICK ACTION IF THE STORMS AFFECT OUR AREA. ONE THING THAT CUD SET UP DVLPMNT OVER OUR FCST AREA NEXT FEW HRS WUD BE DIFFERENTIAL HEATING BOUNDARY SET UP BY SC THAT HAS DEVELOPED AND IS SPREADING EWD MAINLY NORTH OF I90. FOR THE TIME THIS DOESNT SEEM TO SHOW MUCH VERTICAL DEVELOPMENT BUT THAT HEATING DIFFERENTIAL CUD CREATE THE BOUNDARY FOR DEVELOPMENT. AS STORMS DEVELOP QUICKLY THRU ERY EVE THE BEST INSTABILITY GRADIENT AND OTHER FACTORS WILL BE SLIDING EWD...AND EXPECT STORMS TO DO A FAIRLY QUICK EXIT LATE THIS EVE. AS FAR AS WWD EXTENT OF DEVELOPMENT...DO NOT EXPECT ANYTHING MORE THAN VERY SPOTTY/ISOLD CELLS SWRN HALF OF FCST AREA...AND THIS CUD BE GENEROUS THINKING AS STG INFLUX OF MOIST UNSTABLE AIR CONTS TO FEED OVER ERN FCST AREA INTO THAT NERN CRNR AS GRADIENT RELAXES TO THE W AND KEEPS CONVECTION POTENTIAL NIL OR LOW.TEMPS WILL BE WARM TONIGHT AS PER GUIDANCE WITH A LTL MORE COOLING W THAN E UNDER MORE RELAXED GRADIENT AND SLIGHTLY LESS HUMID AIR. / WILLIAMS SATURDAY COULD PROVE TO BE AN INTERESTING DAY WITH THE BOUNDARY FROM TONIGHT LIKELY HANGING UP AROUND HIGHWAY 14 AND INTERSTATE 90. TOUGH TO REALLY PICK ANY PARTICULAR MODEL AS THEY ARE ALL SOMEWHAT POLLUTED BY CONVECTION. SHEAR LOOKS TO FAIRLY GOOD WITH A LITTLE BIT BETTER 0-1KM INFLOW THAT THE EVENT A COUPLE OF DAYS AGO BUT SLIGHTLY WEAKER WINDS ALOFT SO DEEPER SHEAR NOT QUITE AS GOOD. HOWEVER...OVERALL INSTABILITY LOOKS PRETTY GOOD WITH CAPE VALUES LIKELY AROUND 3500 J/KG. SO...LARGE HAIL...WIND AND EVEN A TORNADO OR TWO POSSIBLE. OTHERWISE...LIKELY VERY WARM AND MUGGY WITH HIGHS IN THE 80S...A FEW 90S IN NORTHWEST IOWA...ALONG WITH DEW POINTS IN THE LOWER TO MID 70S. SUNDAY INTO MONDAY LOOKS DRY AND PLEASANT...ALTHOUGH A LITTLE BREEZY ON SUNDAY. AS THE SYSTEM PASSES SATURDAY NIGHT...DRIER LOW LEVEL AIR WILL HELP TO FLUSH OUT THE MUCH HIGHER DEW POINT AIR WHICH WILL SET UP THE NICE DAYS AHEAD. SUNDAY STILL NICELY WARM WITH HIGHS FROM THE LOWER TO MID 80S. A SYSTEM SWINGS THROUGH TO THE NORTH OF THE AREA ON SUNDAY NIGHT...WHICH WILL SWING ANOTHER REINFORCING SHOT OF DRY AIR. NOT EXPECTING ANY PRECIPITATION WITH THIS...BUT MAY NEED TO WATCH FOR A STRAY SHOWERS AROUND SW MN ON SUNDAY AFTERNOON. ALONG WITH THIS REINFORCING SHOT OF DRIER AIR WILL BE SLIGHTLY COOLER CONDITIONS WITH HIGHS ON MONDAY FROM THE UPPER 70S IN SW MN TO THE MID 80S IN SC SD. IN THE LATTER PERIODS(TUE/FRI)...THIS TIME FRAME LOOKS LIKE A PERIOD OF AMPLIFIED FLOW WITH A STRONG UPPER LEVEL RIDGE JUST WEST OF THE AREA AND STRONG OW PRESSURE OVER THE GREAT LAKES REGION. WILL INITIALLY BE SIDING WITH THE GEM AND GFS AS THE ECMWF SEEMS TOO QUICK TO SHOVE THE UPPER LEVEL RIDGE TO THE EAST UNDER SUCH AMPLIFIED FLOW. WHAT THIS SHOULD SET UP IS A PRETTY NICE PERIOD OF WEATHER AS SFC HIGH PRESSURE SLOWLY WORKS EAST AND SOUTH TO SOUTHEAST WINDS GRADUALLY INCREASE BY LATE IN THE WEEK. WILL NOT STRAY TOO FAR FROM GUIDANCE DURING THIS TIME FRAME WITH NEAR NORMAL TEMPERATURES AND A FAIRLY STRONG SFC HIGH PRESSURE EXPECTED TO SLOWLY SHIFT EASTWARD. /08 && .AVIATION... SC THAT DEVELOPED NRN FCST AREA ERY THIS AFTN WAS PRODUCING SOME CIGS JUST DOWN INTO MVFR CATEGORY. EXPECT ANY CIGS TO LIFT ABV THAT LEVEL NEXT CPL HOURS. GNRL VFR CONDS SHUD THEN CONT THRU 06Z WITH THE SIGNIFICANT EXCEPTION OF LOCAL LOWERING IN TSTMS MAINLY NERN FCST AREA. 06Z TO 15Z TIME PERIOD BRINGS ANY TSTM ACTVTY MOVING OUT OR DYING OFF AND AGAIN GNRL VFR LIKELY TO PREVAIL...BUT WITH FAIRLY HI LO LVL MOISTURE VALUES THERE CUD BE SOME PATCHY CIGS 2-3K DVLPG OR PERHAPS EVEN SOME LCL FOG OR ST CIGS BLO 1K FT IF GRADIENT RELAXES ENUF. AFT 15Z THE GENERAL VFR PATTERN WILL BE INTERSPERSED WITH INCREASING LCL MVFR CIGS AND VSBYS AS TSTMS ONCE AGAIN INCREASE...THIS TIME FROM THE W. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 25, 11:53 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT FRI JUN 25 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1153 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP VERY LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG A STATIONARY FRONT OVER FAR EAST CENTRAL SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SOME STORMS ARE EXPECTED TO BECOME SEVERE... CAPABLE OF PRODUCING TENNIS BALL SIZED HAIL...80 MPH WINDS...AND TORNADOES. THE MAIN THREAT OF TORNADOES WILL BE WITH THE FIRST STORMS WHICH COULD DEVELOP BETWEEN BROOKINGS SOUTH DAKOTA AND MARSHALL MINNESOTA. STORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST INTO SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA DURING THE EVENING...WITH THE MAIN SEVERE WEATHER THREAT TRANSITIONING TO DAMAGING WINDS. THUNDERSTORMS WILL GENERALLY BE EAST OF THE AREA AFTER MIDNIGHT TONIGHT...HOWEVER THERE IS A SLIGHT CHANCE FOR THUNDERSTORM REDEVELOPMENT LATE TONIGHT. SHOULD STORMS REDEVELOP...THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS...WITH THE THREAT OF HAIL TO THE SIZE OF HALF DOLLARS. FLOODING... FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...AS WELL AS...PORTIONS OF THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. AREAL FLOODING OF SMALL STREAMS AND CREEKS ALSO CONTINUES IN SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES RIVER AND MISSOURI RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN RURAL AREAS. ANY ADDITIONAL RAIN FROM THUNDERSTORMS TODAY INTO SATURDAY NIGHT MAY FURTHER AGGRAVATE FLOODING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG WINDS...AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PMFROM BROOKINGS INTO SOUTHWEST MINNESOTA...AND AFTER 6 PM ELSEWHERE, && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jun 25, 10:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO 2 ESE SIBLEY 43.39N 95.71W
06/25/2010 OSCEOLA IA STORM CHASER
&&
JCHAPMANLocal storm report, Jun 25, 10:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 2 NNW ASHTON 43.34N 95.81W
06/25/2010 E60 MPH OSCEOLA IA AMATEUR RADIO
ACCOMPANIED BY MARBLE HAIL
&&
LAFLINLocal storm report, Jun 25, 10:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TORNADO 4 SW SHELDON 43.14N 95.90W
06/25/2010 SIOUX IA TRAINED SPOTTER
&&
JCHAPMANLocal storm report, Jun 25, 11:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
06/25/2010 NOBLES MN TRAINED SPOTTER
WATER COMES UP PAST THE BOTTOM OF CAR DOORS
&&
LAFLINLocal storm report, Jun 25, 11:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TORNADO 3 ENE HOSPERS 43.09N 95.85W
06/25/2010 O'BRIEN IA TRAINED SPOTTER
LARGE TORNADO ON THE GROUND
&&
LAFLINLocal storm report, Jun 25, 11:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 9 ESE MARSHALL 44.40N 95.61W
06/25/2010 E1.75 INCH LYON MN TRAINED SPOTTER
&&
LAFLINThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Omaha, NE (KOAX), 00:00Z
4.7 hours before the tornado, 189 km from the path. June 26, 2010.
- Mixed-layer CAPE
- 4115 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 5702 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 25.0
- 0-3 km lapse rate
- 6.5 K/km
Omaha, NE (KOAX), 12:00Z
7.3 hours after it, 189 km from the path. June 26, 2010.
- Mixed-layer CAPE
- 2943 J/kg
- Mixed-layer CIN
- -157 J/kg
- Surface CAPE
- 2526 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Orange City (ORC), 25 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Sioux Falls radar (KFSD), 106 km away, was scanning. The volume nearest the touchdown began at 04:42 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are
The other tornadoes of June 25, 2010
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 25 | 3:57 PM CDT | EF0 | Hardeman, TN | 0.7 | 50 | $25,000 | ||
| June 25 | 4:55 PM CDT | EF1 | Morton, ND | 1.6 | 50 | $200,000 | ||
| June 25 | 5:35 PM CDT | EF0 | Emmons, ND | 0.5 | 20 | |||
| June 25 | 5:55 PM CDT | EF2 | Brown, MN | 0.3 | 50 | |||
| June 25 | 5:00 PM MDT | EF0 | Cherry, NE | 0.9 | 20 | |||
| June 25 | 6:30 PM CDT | EF2 | Nicollet, MN | 4.3 | 75 | |||
| June 25 | 6:55 PM CDT | EF2 | Blue Earth, MN | 0.9 | 50 | |||
| June 25 | 6:55 PM CDT | EF1 | Redwood, MN | 2.8 | 200 | |||
| June 25 | 6:58 PM CDT | EF1 | Blue Earth, MN | 4.3 | 75 | |||
| June 25 | 7:05 PM CDT | EF0 | Cottonwood, MN | 0.2 | 50 | |||
| June 25 | 7:05 PM CDT | EF2 | Blue Earth, MN | 1.9 | 40 | |||
| June 25 | 7:05 PM CDT | EF0 | Thomas, NE | 1.0 | 20 | |||
| June 25 | 7:09 PM CDT | EF0 | Blue Earth, MN | 0.3 | 50 | |||
| June 25 | 8:10 PM CDT | EF0 | Watonwan, MN | 0.9 | 10 | |||
| June 25 | 8:19 PM CDT | EF0 | Freeborn, MN | 0.9 | 30 | |||
| June 25 | 8:38 PM CDT | EF0 | Martin, MN | 0.4 | 30 | |||
| June 25 | 9:53 PM CDT | EF4 | Sibley–Little Rock tornado, IA | 13.7 | 800 | 13 | $3.5 million | |
| June 25 | 9:55 PM CDT | EF1 | Lyon, IA | 1.2 | 100 | $20,000 | ||
| June 25 | 10:45 PM CDT | EF0 | Osceola, IA | 0.2 | 50 | |||
| June 25 | 10:53 PM CDT | EF0 | Sioux, IA | 0.2 | 50 | |||
| June 25 | 11:05 PM CDT | EF0 | O'Brien, IA | 0.6 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.